• question-icon

    What causes severe headache and itchy scalp?

default
Posted on Thu, 13 Jul 2017 in Skin Hair and Nails
Question: Hi, my symptoms are that my skin itches and crawls regularly, I have started to experience moderate to severe headaches and I'm frequently tired but have a hard time falling asleep and my concentration is suffering for it. Additionally, my bowels are much looser then they used to be. Also, the itching isn't just on my scalp, face and neck. It happens all over my body. Does this sound like symptoms of anything specific or are they most likely a conglomeration of things?
doctor
Answered by Dr. Prof. Kunal Saha 1 hour later
Brief Answer:
The mind needs to be trained to deal with the problem

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. The mentioned symptoms do not indicate something specific. But let me tell you that the body and mind are inter-related. Physical complaints therefore yield an unrest of the mind and vice versa. Sensations can be subjective. Sensations or discomforts do not always have a physical or organic cause but that does not mean that the complaint or discomfort is unreal or does not exist. However, dealing with such problems needs training of the mind and not merely treating for the physical ailment. You might know that the pain threshold of army men are much higher than that of a common man and this is achieved through training the mind. You too would need to train your mind to ignore the itchiness and crawling sensation that you experience. You need to visit a psychologist who would be able to administer psychotherapy which could ease you of your problems. The medicines are already on the proper lines and should help.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 15 hours later
Okay, I can accept that answer about the itchiness and crawling sensations but I also expressed concern over moderate to severe headaches and lethargy and difficulty sleeping as well. Plus, the looser stools. I didn't see this addressed in the answer at all. I'm worried about blood pressure issues, which I've never had or even possibly kidney issues. There is also the possibility of hormonal issues such as thyroid or diabetes, which I've also never had. But, my question was more along the lines of could these symptoms be associated with any of the aforementioned issues, hypertension, kidney problems, thyroid problems or the beginnings of diabetes. I'm very well versed in metal and behavioral health. I understand my anxiety disorder and already get treatment for it. I take medication and get psychotherapy. I have brought up the symptoms and my doctor stated they may be related to other healthcare concerns.

Can you please focus an answer on the other symptoms, which are consistent and frequent headaches, difficulty sleeping, tiredness and lack of concentration, and looser stools? I also experience muscle and joint aches from time to time.
doctor
Answered by Dr. Prof. Kunal Saha 9 hours later
Brief Answer:
Further details needed

Detailed Answer:
Thanks for writing back. I would insist you to let me know certain things about the headache:
* Is is limited to one side of the head
* Is there a specific trigger
* How long has it been occurring
* Any aura? Any changes that could make you feel that you are about to have a headache?
* Nausea and vomiting

Lethargy and headache could be associated with certain viral infections, in case these are of recent onset. If it has been going on for quite a while it could be associated with thyroid problems and I would insist you to get your thyroid profile checked. Raised blood pressure could also be contributory and I would insist you to get your blood pressure checked as well.

Regarding the sleep problems, I would insist you to avoid stimulants like coffee before bed. When you go to bed, relax and breathe in over 6 seconds, hold for 7 seconds and then exhale over 8 seconds. Repeat the cycle till you fall asleep. You will sleep faster. You may also benefit from taking zolpidem but it is a prescription medicine.

Let me know the requested details and I would guide you further.

Regards
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Prof. Kunal Saha 2 days later
* Is is limited to one side of the head

No, I feel it in both sides and often have a vice like pressure in the back of my head but I also get sudden sharp pains on the sides toward the top.

* Is there a specific trigger

Not that I have been able to figure out. I've tried taking things like caffeine and hot foods out of my diet. Stopped using any additional salt. Limited my time in the direct sun. Drank more water. The fact is, I usually wake up with the headache and it just progressively gets worse over the next hour, at which point I have a hard time doing anything for several hours after that. And over the counter pain medications don't help. In fact, they often make me throw up.

* How long has it been occurring

It has been going on for about a month now.

* Any aura? Any changes that could make you feel that you are about to have a headache?

Definitely, I can feel what I would describe as an edge which then morphs into light and heat sensitivity. Eating or drinking anything causes it to get worse faster. My mouth gets dry and I sweat even if it's not hot. I have also developed the bad habit of clenching my jaw when I feel it coming on and I didn't realize I was doing that.

* Nausea and vomiting

Yes, there is nausea and if I eat or drink anything or try to take pain medication I throw up.
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Could be due to migraine

Detailed Answer:
Thanks for writing back. The aura and nausea point to the possibility of migraine. However, clinical evaluation would be needed. Taking Aleve (naproxen) should provide relief.

It is only after thorough evaluation that medicines like metoprolol (beta blocker) can be given. Such medicines can prevent migraine from occurring altogether.

Please note that pain medicines are most often gastric irritants and can predispose you to gastritis. Gastritis could be the likely cause for your nausea and vomiting. Be sure to take pain medicines only in full stomach. That will minimize the gastric irritation. You can take some medicine like Prilosec (omeprazole) once before breakfast.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4439 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Gastritis

doctor1 MD

I HAD ALWAYS VOMITING TENDENCY. GONE THROUGH ALL TEST. USG (FATTY LIVER), ENDOSCOPY (REFLUX GASTRITIS), LFT (OK), LIPID PROFILE (OK), TC, DC, ECR,...

doctor1 MD

My 32 years old married female relative is taking Rekool 20 for the last 18 months continuously for her Gastritis problem. The medicine use keeps...

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

Get personalised answers from verified doctor in minutes across 80+ specialties

185 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Prof. Kunal Saha
  • Q - Suggest treatment for severe loose motion

  • Q - Is there any cure for degenerative mucoid cyst associated with...

  • Q - Suggest treatment for chronic severe diarrhea and stomach pain

  • Q - Does Klonopin of a different brand cause any adverse reactions?

  • Q - What causes unusual sweating?

  • Q - Suggest treatment for joints pain in a person with IBS

  • Q - What are the side effects of Superglue injection?

  • Q - Suggest remedy for excessive dryness in mouth

  • Q - Is restarting of Casodex advisable after stopping it?

  • Q - Suggest treatment for severe constipation

backtotop2